News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Other infections

Question: Swollen Tonsil with White Spots, Ineffective Meds


 mayers05 - Sun Mar 13, 2005 10:04 pm

One month ago, I started my 1st dose of Humira to help control Severe Ankylosing Spondylitis and a recent working diagnosis of IBS. Formerly on Enbrel. A couple days later I had a painful throat (more intense than sore throats I've had in the past), then coughing til it was painful to the chest, temp bounced between 96's up to 101.7, swollen tonsil with white spots-only 1 side, overheating; could only speak in a whisper; later I couldn't breath, so got a prescription for Advair & Prometh.DM/Decadron (put on breathing maching in dr office and diagnosed with a cold with wheezing; neg result for strep). Also, the white spots where mostly cleared up by dr visit, then completely gone, but returned 1 wk later. After the 2nd painful dose I had remaining 1/2 inch dark circles at shot area (took me a couple tries as the injecting of the Humira felt like acid squirting into my thigh); and a couple dark spots from the 2nd does as well. Rhem said from vit c preservative. Stopped Humira. Stopped cough syrup due to antihistamine causing rash and started Zithromax Z-Pak 5 doses. Sore throat gone, cough gone, but spots still visible and one side of tonsils swollen. Tried gargling salt water. GP prescribed Nystatin 100,000U; swish & spit 4ml daily. Noticed that I have blisters on top, front gum only. Blisters mostly gone after Nystatin, but white spots still on swollen tonsil and have spread to the other tonsil, although that tonsil has not gotten swollen. Due you have any suggestions on what this might be? I've never had any mouth/gum/throat issues before. Thanks for your help. :D
 Theresa Jones, RN - Tue Mar 15, 2005 4:34 am

User avatar Hi mayers05,
It sounds like your physician suspected a yeast infection in your mouth and that's why the nystatin was prescribed. Better results of Nystatin are with swich and swallow rather than spit. This may eliminate the areas on your tonsils. Call your provider for a re-evaluation.
Sincerely,
Rntdj
 JayDub - Tue Sep 20, 2005 10:10 pm

:?: should i be concerned if I've had periodic white discharge from my tonsils for the past maybe 15 years.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here